Number of nodal domains of eigenfunctions on non-positively curved surfaces with concave boundary

Junehyuk Jung, Steve Zelditch*

*Corresponding author for this work

Research output: Contribution to journalArticlepeer-review

11 Scopus citations

Abstract

It is an open problem in general to prove that there exists a sequence of (Formula presented.) -eigenfunctions (Formula presented.) on a Riemannian manifold (M, g) for which the number (Formula presented.) of nodal domains tends to infinity with the eigenvalue. Our main result is that (Formula presented.) along a subsequence of eigenvalues of density 1 if (M, g) is a non-positively curved surface with concave boundary, i.e., a generalized Sinai or Lorentz billiard. Unlike the recent closely related work of Ghosh-Reznikov-Sarnak and of the authors on the nodal domain counting problem, the surfaces need not have any symmetries.

Original languageEnglish (US)
Pages (from-to)813-840
Number of pages28
JournalMathematische Annalen
Volume364
Issue number3-4
DOIs
StatePublished - Apr 1 2016

ASJC Scopus subject areas

  • Mathematics(all)

Fingerprint Dive into the research topics of 'Number of nodal domains of eigenfunctions on non-positively curved surfaces with concave boundary'. Together they form a unique fingerprint.

Cite this